Ohio, 2016Damaging Winds in Ohio, June 20, 2016
June 20, 2016 · NWS CLE · 2 events in 1 county or zone
A cold front moved across northern Ohio causing thunderstorms to develop over the northeast corner of the state. A couple trees were knocked down in Ashtabula County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across northern Ohio causing thunderstorms to develop over the northeast corner of the state. A couple trees were knocked down in Ashtabula County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 20, 11:29 PM EST, 16 minutes earlier.
Area forecast discussion, Jun 20, 11:29 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1229 AM EDT TUE JUN 21 2016
.SYNOPSIS...
A cold front will sink south across the area overnight and weak
high pressure will build over the region tuesday. A low should
track east across lake erie thursday followed by high pressure on
friday. Another cold front is expected to push into the area next
monday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Cold front delayed from previous thought and have adjusted timing
of what precip chances we have left and eventual low temperatures.
The best precip chances will be across the snowbelt counties of
NE OH/NW PA...although anyone can see a brief shower or
thunderstorm until the front passes.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
A little cooler and drier air will continue to spread into the cwa
on tue. Expect mostly sunny to partly cloudy skies with highs from
the lower 80s west to upper 70s east. Tue night will be the coolest
night with lows in the 50s with lower 60s at the lakeshore.
Humidity will be on the increase wed into wed night. A low is
expected to track east across the lake erie area thu morning.
Increasing chances for shra/tsra will occur later wed into wed night
with the warm front ahead of the low. The rain threat will taper off
west to east thu into thu evening as the low moves east of the area
by afternoon pulling drier air south into the cwa.
The strong dynamics for this time of the year may result in the best
threat for severe storms with the activity late wed into thu morning.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
High pressure will build overhead on Friday then expand east across
New England on Saturday. Temperatures will be near seasonal values
on Friday before the next warming trend gets underway for the
weekend as the ridge builds aloft. Southwesterly return flow
develops on Saturday and increases on Sunday in advance of low
pressure tracking northeast from the upper midwest into Canada. Most
areas will return to the upper 80s to near 90 degrees by Sunday. The
next chance of thunderstorms will be on Sunday as moisture increases
ahead of this system slowly moving east across the Great Lakes.
&&
.AVIATION /06Z Tuesday THROUGH Saturday/...
The weather remains quiet with no convection over the area. New
guidance shows a few showers developing later this evening as the
surface cold finally arrives. The threat for severe weather or
strong thunderstorms now appears minimal and precip chances will
be the best in the east. Will go with some tempos for showers at
KERI and KYNG in a few hours with vicinity mention elsewhere. Some
new storms are firing over southern Lake Huron but these should
pass to the east of the area. SW to W flow will become NW behind
the front which will be south of the area by 06z.
Outlook...Non VFR possible Wednesday night and Thursday.
&&
.MARINE...
Westerly winds of 10-20 knots will continue late this afternoon
before shifting to the north with the passage of a cold front this
evening. Waves will build to 3 to 4 feet for a few hours following
the wind shift but winds will shift to northeast and drop below 15
knots by late tonight.
High pressure will build over the western Great Lakes on Tuesday
then build east across the region through Wednesday with wind and
wave conditions generally 15 knots or less. An area of low pressure
will quickly move east across Ohio on Wednesday night with variable
winds on the lake until setting up out of the north behind the
system on Thursday. High pressure will return to end the week on
Friday and Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Adams/Oudeman
NEAR TERM...Adams/Lombardy/Oudeman
SHORT TERM...Adams
LONG TERM...KEC
AVIATION...Kubina
MARINE...KEC
Hazardous weather outlook, Jun 20, 8:34 PM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
934 PM EDT MON JUN 20 2016
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-220145-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
934 PM EDT MON JUN 20 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A POSSIBILITY FOR THUNDERSTORMS WEDNESDAY NIGHT AND SOME
OF THESE STORMS MAY BE STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Ashtabula
- When
- June 20, 11:45 PM EST
- Where
- Ashtabula County, Ashtabula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.880, -80.800
Thunderstorm winds downed two trees and a few large limbs.
Thunderstorm Wind, Ashtabula
- When
- June 20, 11:55 PM EST
- Where
- Ashtabula County, 1.37 mi N of Pierpont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.770, -80.572
Thunderstorm winds toppled a tree onto State Route 7 north of Pierpont.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, June 20, 20161 death · 1 event
- Hail and Damaging Winds in New York, June 20, 2016$552,000 · 1 in hail · 49 events
- Hail and Damaging Winds in Illinois, June 20, 2016$232,000 · 1.75 in hail · 15 events
- Damaging Winds in Vermont, June 20, 2016$24,000 · 50 kt wind · 7 events
- Damaging Winds in New York, June 20, 2016$23,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in New York, June 20 to 21, 2016$18,000 · 2 in hail · 7 events
- High Wind and Strong Wind in Michigan, June 20, 2016$17,000 · 50 kt wind · 7 events
- Damaging Winds in Indiana, June 20, 201660 kt wind · 15 events
- Hail and Damaging Winds in New York, June 20 to 21, 20161 in hail · 14 events
- Excessive Heat in California, June 20 to 22, 201613 events
- Hail and Damaging Winds in Missouri, June 20, 2016$11,000 · 1.5 in hail · 10 events
- Damaging Winds in Indiana, June 20, 2016$14,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645741, 645745.